USMLE Forums banner
1 - 2 of 2 Posts

·
Registered
Joined
·
283 Posts
P450 inducers:

Alcohol
Barbiturates
Carbemazepine
Griseofulvin
Phenytoin
Quinidine
Rifampin
Spironolactone
Tetracyclines


P450 inhibitors:

Isoniazid
Dapsone
Sulfa drugs
Macrolides
Amiodarone
Cimetidine
Ketoconazole
Quinolones


P450 Dependent:

Warfarin
Estrogen
Phenytonin
Theophylline
Digoxin
 

·
Registered
Joined
·
283 Posts
Warfarin is administered to a 56-year-old man following placement of a prosthetic cardiac valve. The warfarin dosage is adjusted to maintain an INR of 2.5. Subsequently, trimethoprim-sulfamethoxazole therapy is begun for a recurring urinary tract infection. In addition to monitoring prothrombin time, which of the following actions should the physician take to maintain adequate anticoagulation?

(A) Begin therapy with vitamin K
(B) Increase the dosage of warfarin
(C) Make no alterations in the dosage of warfarin
(D) Decrease the dosage of warfarin
(E) Stop the warfarin and change to lowdose aspirin
The answer is D.
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top